Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 19, 2019, 11:42 PM CDT for Wood County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 11:42 PM CDT (04:42 UTC)
- Expired
- Jun 20, 2019, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Wood County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:30 AM CDT | FLASH FLOOD | 6 Se Winnsboro, TX | WOOD COUNTY SHERIFFS OFFICE REPORTED CO ROAD 4536 WASHING OUT WITH WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.7
The text
As transmitted.
092
WGUS54 KSHV 200442
FFWSHV
TXC499-200745-
/O.NEW.KSHV.FF.W.0034.190620T0442Z-190620T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1142 PM CDT Wed Jun 19 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Wood County in northeastern Texas...
* Until 245 AM CDT.
* At 1142 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mineola, Winnsboro, Quitman, Hawkins, Pleasant Grove, Hoard,
Hainesville, Golden, Forest Hill, Alba, Yantis and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3296 9517 3301 9515 3257 9515 3255 9516
3255 9518 3254 9519 3257 9521 3256 9524
3258 9525 3257 9528 3260 9533 3261 9547
3262 9551 3265 9553 3272 9564 3296 9567
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:05 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 19, 10:05 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1005 PM CDT Wed Jun 19 2019 .AVIATION... VFR conditions areawide aside, however, scattered svr tstms have begin developing across Extreme SE Oklahoma, Northeast TX, and SW Arkansas. Eventually, these storms will merge into a mcs cluster and move over the TAF sites. Damaging winds and very large hail may occur, along with some tornadic potential. Lower flight conditions will occur in and around the convection. Mvfr cigs may form after these storms end near daybreak with continued southerly winds. SW winds increasing to 10 to 15 kts once again by around 20/15z as low clouds scatter out. /20/ && .PREV DISCUSSION... /issued 310 PM CDT Wed Jun 19 2019/ SHORT TERM.../Tonight through Thursday Night/ Airmass attm still worked over from early morning mcs that swept thru the region with skies clear to flat cumulus across most of the area. Satellite indicators of cloud street boundary interaction seen closer to the Red River, coincident to where convection initiation is expected by around 00z. In addition, a fairly steep dewpoint gradient also noted in the river valley with dewpoints in mid 70s to the south and upper 60s to the north. 19z soundings at kshv and kfws show stg instability above a weak mid lvl cap with seasonally stg low lvl shear. Vertical moisture still only marginal for convection, reasons why convection has yet to initiate. Extreme lapse rates above and below weak cap indicate high potential for very large hail with any supercells that manage to form durg daylight hours along with tornadic potential. Later in evening is mcs threat with more widespread straight line winds. For these reasons, heavy rainfall totals will be of lesser threat. Despite lack of sfc front, airmass appears to be worked over for thursday aside from first glance favorable conditions for at least isold convection, and will only carry isold pops eastern third of cwa. With unchanged dewpoints in mid to possible upper 70s, and temps running over 90 degrees, will see heat indices climb over the 100 degree mark and sw winds once again in the 10 to 15 mph range. With the persistently higher dewpoint readings, will start to see overnight lows in the middle to upper 70s by Thursday night, and possibly even tonight, depending on rain cooling and outflow boundary effects./07/. LONG TERM.../Friday through Tuesday Night/ Upper ridge axis to be centered along the MS River Valley at the start of the pd Friday. This will leave our region under weak swly flow aloft. Sct aftn convection will be possible, mainly during the aftn/evening through Friday and Saturday, including some possibility for sea breeze activity. Upper trof will make its way ewd into the Central/Southern Plains Sunday and approach our region Sunday night into Monday morning. This will likely result in tstm development across our nwrn areas, which would move sewd through Monday. There is some potential for severe storms Monday, but model inconsistencies continue to keep this too uncertain to warrant a bold mention attm. The associated sfc boundary looks to become stalled as the trof pushes ewd, which may leave chances for sct convection in over our region through the remainder of the pd. Temps to run near or just slightly above normal through much of the pd, with the exception of Monday. Convection and the passage of a weak cold front Monday will likely result in slightly cooler temps. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 76 95 / 60 10 0 20 MLU 74 94 76 95 / 70 20 0 20 DEQ 70 90 74 94 / 70 10 0 10 TXK 71 92 76 93 / 60 10 0 10 ELD 70 91 75 95 / 70 20 0 10 TYR 74 92 76 94 / 60 10 0 10 GGG 74 93 77 94 / 50 10 0 10 LFK 76 95 77 95 / 30 10 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1214 PM CDT Wed Jun 19 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1214 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are expected to develop again later this afternoon and evening across Northeast Texas and surrounding areas and move southeastward, as an upper level disturbance advances across the region. Damaging winds, very large hail, and perhaps a few isolated tornadoes will be possible with the storms. Locally heavy rainfall could also produce isolated flooding in some areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few thunderstorms may linger across north Louisiana and southwest Arkansas through midday Thursday before diminishing by Thursday afternoon. Only isolated showers and thunderstorms are expected across portions of the region on Friday and Saturday before becoming more scattered by Sunday through early next week. Although severe weather is unlikely, a few strong storms may be possible from Sunday through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this evening and tonight. 12
In the hours before
Special weather statement, Jun 19, 10:19 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Shreveport LA 1019 PM CDT Wed Jun 19 2019 TXZ109>112-125-126-138-200400- Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-Titus TX- 1019 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...MORRIS... SOUTHEASTERN TITUS AND EASTERN CAMP COUNTIES UNTIL 1100 PM CDT... At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm near Pittsburg, moving east at 40 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Daingerfield, Linden, Hughes Springs, Lone Star, Ore City, Omaha, Cason, Cookville, Jenkins, Rocky Branch, Cedar Springs, Fairview, Avinger, Midway, Lassater, Holly Springs, Roeder, Lafayette and Center Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for northeastern Texas. LAT...LON 3282 9499 3321 9484 3307 9430 3265 9446 TIME...MOT...LOC 0318Z 288DEG 37KT 3299 9488 19
Special weather statement, Jun 19, 10:40 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 PM CDT Wed Jun 19 2019
ARZ059-OKZ077-TXZ097-200430-
Little River AR-McCurtain OK-Bowie TX-
1040 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CDT...
At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm
near Idabel, or 21 miles northeast of Clarksville, moving east
southeast 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Foreman, Idabel, Arkinda, Haworth, Bokhoma, Wallace, Tom, Arden,
Moon, America, Goodlake and Harris.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
LAT...LON 3377 9422 3351 9438 3369 9475 3372 9476
3373 9475 3373 9478 3374 9479 3373 9481
3374 9482 3377 9482 3376 9483 3373 9482
3377 9490 3394 9482
TIME...MOT...LOC 0339Z 292DEG 49KT 3383 9478
13Special weather statement, Jun 19, 10:57 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Shreveport LA 1057 PM CDT Wed Jun 19 2019 OKZ077-200430- McCurtain OK- 1057 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY UNTIL 1130 PM CDT... At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near Smithville, or 10 miles west of Watson, moving east at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Plunketville, Watson and Smithville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for southeastern Oklahoma. LAT...LON 3439 9447 3435 9487 3451 9490 3451 9446 TIME...MOT...LOC 0356Z 261DEG 38KT 3447 9475 19
Special weather statement, Jun 19, 11:26 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1126 PM CDT Wed Jun 19 2019
LAZ001>003-TXZ138-200515-
Bossier LA-Caddo LA-Webster LA-Harrison TX-
1126 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...CADDO...BOSSIER
PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON COUNTIES
UNTIL 1215 AM CDT...
At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hosston to near Mooringsport to 6 miles
northwest of Elysian Fields. Movement was east at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Blanchard, Waskom,
Benton, Plain Dealing, Cotton Valley, Oil City, Sarepta, Doyline,
Mooringsport, Hosston, Dixie Inn, Belcher, Shongaloo, Gilliam,
Eastwood and Fosters.
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.
LAT...LON 3241 9437 3263 9406 3296 9392 3294 9324
3286 9324 3256 9333 3234 9360 3238 9404
3239 9405 3238 9408
TIME...MOT...LOC 0426Z 277DEG 48KT 3289 9387 3263 9398 3245 9422
13Local storm report, Jun 19, 11:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 3 E ALBA 32.79N 95.58W
06/19/2019 E1.25 INCH WOOD TX LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL REPORTED JUST WEST OF
LAKE FORK DAM.
&&
20Local storm report, Jun 19, 11:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL QUITMAN 32.80N 95.44W
06/19/2019 E1.75 INCH WOOD TX BROADCAST MEDIA
REPORT OF DIME TO GOLF BALL SIZE HAIL IN
QUITMAN.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 58 min |
| Jun 19, 7:15 PM CDT | Special Weather Statement | SHV | Bowie | 30 min |
| Jun 19, 7:50 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 40 min |
| Jun 19, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Titus and 1 more | 50 min |
| Jun 19, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Morris, Titus | 34 min |
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 32 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 31 min |
| Jun 19, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Harrison, Marion, Morris and 2 more | 64 min |
| Jun 19, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 38 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Wood | 50 min |
| Jun 19, 10:02 PM CDT | Special Weather Statement | SHV | Red River | 43 min |
| Jun 19, 10:19 PM CDT | Special Weather Statement | SHV | Cass, Morris | 41 min |
| Jun 19, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 51 min |
| Jun 19, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 55 min |
| Jun 19, 11:16 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 44 min |
| Jun 19, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 45 min |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 19, 11:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Jun 19, 11:57 PM CDT | Special Weather Statement | SHV | Rusk | 48 min |
| Jun 20, 12:00 AM CDT | Special Weather Statement | SHV | Harrison, Marion, Upshur | 45 min |
| Jun 20, 12:07 AM CDT | Special Weather Statement | SHV | Gregg | 53 min |
| Jun 20, 12:28 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk, Shelby | 44 min |
| Jun 20, 8:18 AM CDT | River Flood Warning | SHV | Gregg | 23 hr |
| Jun 20, 9:24 AM CDT | River Flood Warning | SHV | Wood | 7 days |
| Jun 20, 9:58 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 14 days |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.